MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / 30396261) was not able to be advanced in the concomitant microcatheter.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated according.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.50mm x 4.50cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.There was no observation of any damage or anomaly observed.The marker band was found at 39.3 cm from the hub; this is within specification.Microscopic inspection was performed.Under magnification, the embolic coil is observed stuck inside the coil introducer in stretched condition.Functional analysis could not be performed due to the condition of the embolic coil component of the returned complaint device.A review of manufacturing documentation associated with this lot (30396261) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the 2.50mm x 4.50cm galaxy g3 mini coil was not able to be advanced in the microcatheter.The complaint device was observed to be in stretched condition under microscopic inspection.The condition of the embolic coil is likely related to the reported issue documented in the complaint.Procedural and other factors may have contributed to the finding, however, the exact cause of the observed stretched condition of the embolic coil cannot be conclusively determined.The reported issue that the coil could not be advanced in the microcatheter was confirmed based on the condition of the returned embolic coil.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following caution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.Multiple attempts to obtain additional information related to the reported issue in the complaint and information related to the procedure that was being performed at the time of the reported issue could not be obtained.With the limited information available, the exact cause of the stretched condition of the coil cannot be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to advance the embolic coil in the microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.50mm x 4.50cm galaxy g3 mini coil left the manufacturing facility with the embolic coil stuck inside the introducer in stretched condition as observed under magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / 30396261) was not able to be advanced in the concomitant microcatheter.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated according.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed in stretched condition.Based on the product analysis on 25 march 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11572916
Report Number3008114965-2021-00129
Device Sequence Number14338712
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot Number30396261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1